Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Been on Atripla and missed one Dose.
Jul 8, 2012

Hello, I have been poz since April 2012 and been taking Atripla for about 3 months now. My CD4 count is 509, CD4% is 39, CD8 count is 448, CD8 count 448. I missed one dose of my Atripla medication from falling asleep a bit too early. My normal time of taking my dosage is 10pm. I woke up in a panic scared that I missed my dose. I took it at 11 a.m. the next morning. Will this affect me? Will I build up resistance to the pill? Should I have just waitied for my next dose to take it?

Response from Dr. Young

Hi and thanks for posting.

Other than the possibility of having efavirenz side effects during the daytime, there should be no effect of your late dose. Did you experience side effects? If not, if there's another missed dose you could take the Atripla in the morning, just like you did this time. On the other hand, if you do have those unwanted side effects, then skipping one dose should be ok- so long as your overall adherence is in the 95% range (1 miss in 20).

I'd certainly not expect any problems related to drug resistance.

Be well, BY



Previous
genital herpes
Next
Extremely scared even after a 12 week negative

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement